new here-switching meds question

Discussion in 'Fibromyalgia Main Forum' started by Kittyweird, Jan 25, 2006.

  1. Kittyweird

    Kittyweird New Member

    I am new here & recently diagnosed with fibro. I recently had to switch docs for insurance reasons. Unfortunately the doc I saw today seemed condescending to me and dismisive of some of my symptoms. He refuses to refill my hormone replacement which pees me off, but he also switched me to Trazodone. I was taking Mirtazapine, which did not agree with me. He wants me to stop taking the mirtazapine immediately and then in a week start the Trazodone. My question is this- has anyone had withdrawal effects after stopping Mirtazapine? He said I wouldn't have any, but I have read that there can be withdrawal effects.
    Dee
  2. Kinsie

    Kinsie New Member

    I haven't ever taken Mirtazapine, but I just wanted to welcome you to the board. I'm sure you'll get some good replies soon from those who have experienced this very thing.


    Kinsie
  3. acheallover

    acheallover New Member

    Welcome, I am new myself. It is really great to compare notes with similar experiences. It has been my experience both personal and in the work area, that all meds that alter your pain, depression, etc. has to be slowly d'cd. I have not been on mirtazapine, but I am positive, if you get ahold of literature, or go on the internet, you will see to stop taking gradually. On the other hand, I have been on Trazadone for sleep relating to my Fibro. It works great, but again you want to start slowly, 50mg. then eventually, if you tolerate that dose increase to 100mg. Anything over 100mg. can cause repetitive thoughts or sounds, like music you have heard during the waking hours. I have experienced this myself on higher doses, as have some of my patients. Good luck and good evening.
  4. jfrustrated

    jfrustrated New Member


    I have no experience with either trazodone or mirtazapine, but I have had lots of experience with changing medication. My suggestion is to do everying much more slowly than 'healthy' people, because we are so sensitive to any chemical changes. Both my doctor and the chemist have said that it was ok to stop a med. I had been on for 12 weeks - however, I have had severe reaction to stopping it, and the doctor is still amazed that cfs. people often have such a level of sensitivity.

    Of course, you might not have any sensitivity and being only recently diagnosed you may not yet know how you body will react.

    Hopefully, there will be no withdraawl effects. If there are, at least - and I am trying to be positive here -they will help you better understand how your body reacts in these cases.

    I would be very careful, however, if you are also coming off HRT at the same time. Can you do one first and then, gradually, the other? Better still, can you find another doctor?

    Good luck: I am sure you will receive lots of support and advice from this site:

    Have you typed in the med names in the search rectangle to see if there are previous/ earlier threads on this med?
  5. JLH

    JLH New Member

    I have never taken either of those meds so I can't help you, but I just wanted to say hello and welcome you to the board. I'm glad you found us!

    And .... is there another doc on your insurance list that you can go to instead of him?!!! He doesn't sound very cooperative and like he will be willing to work with you!

    Hugs,
    Janet